CSN Login
Members Online: 1

You are here

After Lupron and Radiation

schoolteacherbob
Posts: 1
Joined: Feb 2017

I need help recovering strength and energy after completion of radiation and Lupron (2 x 3 months).   I don't lnow where to turn.  My Urologost is no help.  He says his only concern is keeping my PSA down.  Can anyone give me suggestions?  Thank you.

GeorgeG
Posts: 127
Joined: May 2017

My Rad Onc said that after radiation the fatigue can take up to 6 months to recover. He also said that your maximum testosterone recovery will usually take 6-12 months. I'm finishing SRT this week and neo adjuvant ADT two months later so I don't have any personal experience yet with recovery. I can certainly confirm the loss of energy though which is pretty significant.

George

 

contento
Posts: 76
Joined: Jul 2017

Bob, I had 7 weeks of radiation and , like you, I had 2 lupron shots 3 months apart. My radiation was not primary though but Salvage radiation and the protocols may be different , I don't know. I didn't see any info in your my space bio to determine your situation. In any case my testosterone level came back by my 6 month psa check. I experienced fatigue and hot flashes for about the same time frame ( 6 months ).  I do think it did take that long to really start feeling myself again but it was to be expected and it was palatable. I'm now 2 years post radiation and I feel absolutely no after effects. Hang in there ....

Jpsweld
Posts: 6
Joined: Sep 2017

I'm thankful for hearing you bud, Ive heard only horror stories till I joined today. I just had a 1st hormone shot then radiation to follow.

so I'm glad to hear you went through ok

VascodaGama's picture
VascodaGama
Posts: 3033
Joined: Nov 2010

I assume that your hypogonadism is the problem. Treating it may reverse the issue. Can you tell us more details about you, your health status (other problems) and the Pca history, including the time of shots administration?

Best wishes for improvements.

VG

Will Doran
Posts: 207
Joined: Sep 2015

SchoolteacherBob.

Hey Bro, I too was a school teacher.

I was diagnosed with a stage pt3bN1 Prostate Cancer 4+years ago.  PSA of 69, Gleason on 3+4-7.  No symptoms prior to diagnisis.  Had Radical Robotic surgery in Dec 2013, followed by two full years of Luporn and 40 Radiation Treatments to the prostate cavity area as clean up.  40% involvment of the prostate and one lymph node involved with a very smal spot that hadn't shown up in my MRI's.  My PSA went to <0.010 and as of two weeks ago my PSA is still holding at <0.5.  As my testosterone has come back to where it was, my PSA has come up a bit, but as of two weeks ago, the rate of increase has slowed to half of what it was.  It took almost a year until the weakness and feelings from the Lupron subsided.  I've been off the Lupron for two years as of October 2017.  It takes a long time for that to subside.  I assume the longer you are on Lupron, the longer it takes fro the side effects to go away.  That's what I understood from all my doctors.

Hang in there, it will improve.  I really can't advise you on what to do.  We are not doctors here.  I just kept plugging along and exercised as hard as I could.  That seemed to help.

Best of luck

Love, Peace and God Bless

Will

Subscribe to Comments for "After Lupron and Radiation "